Pennsylvania, 2015

Flash Flooding and Damaging Winds in Pennsylvania, June 14 to 15, 2015

June 14 to 15, 2015 · NWS PBZ · 43 events in 9 counties and zones

Thunderstorms developed along a wavy frontal boundary across parts of eastern Ohio and much of southwest Pennsylvania the afternoon of the 14th into the early morning of the 15th. Some of these storms were severe, but most produced very heavy rainfall, with local reports of near 4 inches of rain for the event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$245,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Thunderstorms developed along a wavy frontal boundary across parts of eastern Ohio and much of southwest Pennsylvania the afternoon of the 14th into the early morning of the 15th. Some of these storms were severe, but most produced very heavy rainfall, with local reports of near 4 inches of rain for the event. This brought flash flooding to portions of southwest Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 5:27 PM EST, 45 minutes earlier.

Area forecast discussion, Jun 14, 5:27 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
627 PM EDT SUN JUN 14 2015

.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH MUCH OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
630PM UPDATE...ONGOING PULSATING STORM ACTIVITY MAINLY OVER THE
NORTHERN HALF OF THE MY FA. MORE SCATTERED TO ISOLATED ACROSS THE
SOUTH. THIS ACTIVITY HAS SPAWNED AHEAD OF A PASSING SHORTWAVE AND
IS BEING FUELED BY A VERY MOIST AND UNSTABLE ATMOSPHERE. THIS
SHORTWAVE WILL EXIT TO THE EAST THIS EVENING...BUT ANOTHER...WITH
A TRACK FURTHER SOUTH...IS EXPECTED LATE TONIGHT. WILL RELY ON A
COMBINATION OF RADAR TRENDS AND HIRES MODEL DATA FOR THE
EVE/OVERNIGHT FORECAST.

PREVIOUS DISCUSSION...

BREAKS IN CLOUD COVERAGE THAT BEGAN OVER EASTERN OHIO AND SPREAD
INTO WESTERN PA HAVE ALLOWED LOW LEVEL INSTABILITY TO JUMP UP
CONSIDERABLY OVER THE PAST HOUR...WITH LATEST ANALYSIS SHOWING ML
CAPE VALUES UP TO 1500-2000 J/KG. WITH THAT...UPDRAFTS HAVE
STRENGTHENED AND THUNDERSTORM COVERAGE HAS INCREASED...AND EXPECT
THIS TO CONTINUE THROUGH THE EVENING AS AN APPROACHING SHORTWAVE
KEEPS THINGS ACTIVE THROUGH THE NIGHT. AFTER CONSIDERING THE 99TH
PERCENTILE PWATS IN PLACE...DEPTH OF THE WARM CLOUD LAYER...MORE
EXPANSIVE COVERAGE OF STORMS...AND ONE HOUR FLASH FLOOD GUIDANCE
INDICATING MOST LOCATIONS IN PA ONLY NEEDING BETWEEN ONE AND ONE
HALF INCH...OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE REMAINDER
OF THE DAY AND EVENING AS STRONGER THUNDERSTORMS WILL BE ABLE TO
PRODUCE RAIN RATES IN EXCESS OF THREE TO FOUR INCHES PER HOURS.
WITH STORM MOTION BETWEEN 25-35KTS THIS WOULD BE CUTTING IT
CLOSE...BUT ANY LOCATIONS SEEING ANY TRAINING OF STORMS WILL
DEFINITELY HAVE A HEIGHTENED FLASH FLOOD THREAT.

IN ADDITION TO FLASH FLOODING...THERE IS ALSO POTENTIAL FOR
SEVERE WEATHER WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
WHILE NOT ALARMINGLY HIGH...THETA E DEFICITS ARE PROGGED TO RANGE
BETWEEN 15-18K THE REMAINDER OF THE DAY AND THIS MORNINGS SOUNDING
SHOWED A NEARLY SATURATED COLUMN UP TO AROUND 500MB BEFORE HITTING
THE DRY LAYER...INDICATING SOME POTENTIAL FOR WET MICROBURSTS.
ADDITIONALLY...WITH THE LOWER LEVELS MIXING OUT TO 4-5KFT...DCAPE
VALUES SHOULD RANGE FROM 400-500 J/KG WHICH WOULD GIVE POTENTIAL
DOWNDRAFT SPEEDS OF 50-65KTS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
WITH ONLY MINOR CHANGES TO THE OVERALL PATTERN...WE WILL CONTINUE
TO SEE DAILY SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE
AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF SEVERE WEATHER
BASED ON PROGGED INSTABILITY AND SHEAR. SHORTWAVES WILL CROSS THE
REGION BOTH MONDAY AND TUESDAY WHICH WILL HELP ORGANIZE CONVECTION
DURING THE AFTERNOON...WITH A COLD FRONT ACCOMPANYING THE TUESDAY
SHORTWAVE.

THE COLD FRONT IS THEN EXPECTED TO STALL OVER OR JUST SOUTH OF THE
FORECAST AREA AND TRANSITION BACK NORTH ACROSS THE REGION ON
WEDNESDAY AS A WARM FRONT. THIS WILL RESULT IN A CONTINUED CHANCE
OF SHOWER/THUNDERSTORMS THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.
APPEARS THAT GREATEST COVERAGE WILL LIKELY OCCUR AROUND FKL/DUJ
DURING THE LATE AFTERNOON HOURS. ONCE THUNDERSTORM COVERAGE
DIMINISHES AFTER SUNSET...SCATTERED SHOWERS CAN CONTINUE THROUGH
THE NIGHT. WITH 18Z TAFS...CONSIDERED ADDING FOG IN AT ALL SITES
OVERNIGHT AS A PERSISTENCE FORECAST. HOWEVER...FORECAST
TEMPERATURE INVERSION FOR MONDAY MORNING DOES NOT APPEAR TO BE AS
STRONG AS IT WAS THIS MORNING...AND SLIGHTLY STRONGER WINDS SHOULD
ALSO ALLOW FOR MORE MIXING. AS A RESULT...HAVE ONLY ADDED IFR FOG
AT FKL/DUJ...WHERE OVERCAST CONDITIONS HAVE CONTINUED THE LONGEST.
EVEN WITH THAT SAID...CANNOT RULE OUT POSSIBILITY ALL SITES WILL
HAVE IFR CONDITIONS BY SUNRISE MONDAY. MORE THUNDERSTORMS WILL
DEVELOP MONDAY AFTERNOON.

.OUTLOOK.../MONDAY NIGHT THROUGH FRIDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON SCATTERED THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 1 AM EDT MONDAY FOR OHZ041.
PA...FLASH FLOOD WATCH UNTIL 1 AM EDT MONDAY FOR PAZ007>009-013>016-
     020>023-029-073>076.
WV...NONE.

&&
Hazardous weather outlook, Jun 14, 2:24 PM EST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT SUN JUN 14 2015

OHZ041-PAZ007>009-013>016-020>023-029-073>076-151930-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
324 PM EDT SUN JUN 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONALLY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH THE EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ001>004-012-
021>023-041-151930-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
324 PM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 14, 4:55 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT SUN JUN 14 2015

PAZ007-008-013-014-142245-
VENANGO-MERCER-LAWRENCE-BUTLER-
555 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN VENANGO...NORTHWESTERN BUTLER AND NORTHEASTERN LAWRENCE
COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS NEAR GROVE CITY...MOVING
EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GROVE CITY...SLIPPERY ROCK...MERCER...HARRISVILLE...PLAIN GROVE
TOWNSHIP...CLINTONVILLE...EAU CLAIRE...JACKSON CENTER...
BARKEYVILLE...WEST SUNBURY...CHERRY VALLEY AND HOOKER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 108 AND 122.
  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 14 AND 40.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4123 7974 4097 7983 4114 8030 4129 8019
TIME...MOT...LOC 2155Z 281DEG 26KT 4119 8021

TAX
Special weather statement, Jun 14, 5:02 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT SUN JUN 14 2015

OHZ041-PAZ013-020-WVZ001-142245-
COLUMBIANA-LAWRENCE-BEAVER-HANCOCK-
602 PM EDT SUN JUN 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
COLUMBIANA...BEAVER...SOUTHWESTERN LAWRENCE AND NORTHEASTERN HANCOCK
COUNTIES...

AT 602 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LISBON TO EAST LIVERPOOL...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EAST LIVERPOOL...ALIQUIPPA...BEAVER FALLS...MONACA...EAST
PALESTINE...WELLSVILLE...ECONOMY...AMBRIDGE...NEW BRIGHTON...
BEAVER...CALCUTTA...BADEN...ROCHESTER...OHIOVILLE...HARMONY
TOWNSHIP...LISBON...MIDLAND...CHESTER...INDUSTRY AND NEW WATERFORD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 4 AND 12.
  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 31 AND 46.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4090 8042 4064 8015 4061 8014 4061 8018
      4058 8021 4056 8058 4079 8080
TIME...MOT...LOC 2202Z 262DEG 24KT 4078 8075 4061 8058

TAX
Special weather statement, Jun 14, 5:07 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT SUN JUN 14 2015

PAZ022-023-142300-
INDIANA-ARMSTRONG-
607 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIANA AND SOUTHEASTERN
ARMSTRONG COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS NEAR KITTANNING...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
INDIANA...HOMER CITY...CLYMER...RURAL VALLEY...CHEVY CHASE HEIGHTS...
ERNEST...ELDERTON...CREEKSIDE...SHELOCTA...ATWOOD...DIXONVILLE AND
LUCERNE MINES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4077 7951 4085 7945 4072 7896 4050 7911
TIME...MOT...LOC 2206Z 300DEG 25KT 4078 7942

TAX
Special weather statement, Jun 14, 5:45 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
645 PM EDT SUN JUN 14 2015

PAZ014-142330-
BUTLER-
645 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER COUNTY...

AT 644 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERIDIAN...OR 8 MILES
WEST OF BUTLER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD...
OAK HILLS...PROSPECT...EAST BUTLER...CONNOQUENESSING AND MORAINE
STATE PARK.

THIS INCLUDES  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 91
AND 93.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4079 8006 4087 8013 4102 7996 4090 7969
TIME...MOT...LOC 2244Z 234DEG 14KT 4086 8006

TAX
Special weather statement, Jun 14, 5:48 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT SUN JUN 14 2015

PAZ014-022-142330-
BUTLER-ARMSTRONG-
648 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ARMSTRONG AND
NORTHEASTERN BUTLER COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
SHANOR-NORTHVUE...OR 11 MILES NORTH OF BUTLER...MOVING SOUTHEAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KITTANNING...WEST KITTANNING...CHICORA...EAST BRADY...WORTHINGTON...
BRUIN...WEST HILLS...MANORVILLE...APPLEWOLD...PETROLIA...KARNS
CITY...FAIRVIEW...WEST SUNBURY...HOOKER...DISTANT AND TEMPLETON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4078 7952 4101 7999 4113 7992 4106 7966
      4103 7960 4101 7961 4100 7958 4098 7963
      4099 7957 4098 7950 4100 7949 4098 7945
      4100 7942 4099 7938 4097 7938 4099 7937
      4098 7934
TIME...MOT...LOC 2248Z 294DEG 26KT 4103 7991

TAX
Special weather statement, Jun 14, 5:58 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT SUN JUN 14 2015

PAZ007-008-013-014-142345-
VENANGO-MERCER-LAWRENCE-BUTLER-
658 PM EDT SUN JUN 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MERCER...
SOUTHWESTERN VENANGO...NORTHWESTERN BUTLER AND NORTHEASTERN LAWRENCE
COUNTIES...

AT 658 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEW CASTLE NORTHWEST TO 7 MILES EAST OF NEW CASTLE TO
8 MILES SOUTH OF SLIPPERY ROCK...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...GROVE CITY...SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...
NEW CASTLE NORTHWEST...MERCER...HARRISVILLE...PLAIN GROVE TOWNSHIP...
SOUTH NEW CASTLE...CLINTONVILLE...WEST LIBERTY...HARLANSBURG...
PORTERSVILLE...JACKSON CENTER...BARKEYVILLE...VOLANT...BOYERS...ROSE
POINT PARK AND MORAINE STATE PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 93 AND 124.
  INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 12 AND 35.
  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 12 AND 14.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4130 7992 4116 7984 4086 8012 4096 8024
      4098 8042 4132 8023
TIME...MOT...LOC 2258Z 215DEG 26KT 4104 8033 4101 8020 4094 8010

TAX

The radar

The Pittsburgh radar (KPBZ), 62 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

23 flash flood, 20 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butler

When
June 14, 6:12 PM EST
Where
Butler County, 0.52 mi W of Chicora
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.950, -79.740

The 991 Call Center reported trees down.

Thunderstorm Wind, Armstrong

When
June 14, 6:35 PM EST
Where
Armstrong County, 1.48 mi SSW of Rimerton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.910, -79.540

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Armstrong

When
June 14, 6:50 PM EST
Where
Armstrong County, 0.87 mi NE of West Kittanning
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.830, -79.520

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Armstrong

When
June 14, 6:55 PM EST
Where
Armstrong County, 1.05 mi E of Applewold
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.800, -79.530

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Butler

When
June 14, 6:55 PM EST
Where
Butler County, 1.25 mi ENE of Euclid
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.010, -79.900

The 911 Call Center reported numerous trees down across central and northern Butler county.

Flash Flood, Armstrong

When
June 14, 7:15 PM EST to 9:15 PM EST
Where
Armstrong County, 1.11 mi N of Adrian to 1.07 mi N of Adrian
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.896, -79.534

The 911 Call Center reported flash flooding with Ridge Road washed out and closed.

Thunderstorm Wind, Westmoreland

When
June 14, 7:20 PM EST
Where
Westmoreland County, 1.72 mi ESE of North Washington
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.520, -79.570

The 991 Call Center reported a tree down.

Thunderstorm Wind, Westmoreland

When
June 14, 7:20 PM EST
Where
Westmoreland County, 1.48 mi NNW of North Washington
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.550, -79.610

The 991 Call Center reported a tree down.

Thunderstorm Wind, Beaver

When
June 14, 8:00 PM EST
Where
Beaver County, 1.25 mi ESE of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.760, -80.380

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Beaver

When
June 14, 8:00 PM EST
Where
Beaver County, 1.48 mi NNW of Beaver Falls Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.790, -80.410

The 991 Call Center reported a large tree down blocking the road.

Thunderstorm Wind, Beaver

When
June 14, 8:05 PM EST
Where
Beaver County, 0.69 mi N of New Brighton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.760, -80.320

The 991 Call Center reported trees and power lines down.

Thunderstorm Wind, Beaver

When
June 14, 8:10 PM EST
Where
Beaver County, 0.87 mi SE of New Brighton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.740, -80.310

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Allegheny

When
June 14, 8:16 PM EST
Where
Allegheny County, 1.26 mi WNW of Blaine Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.280, -79.850

An NWS Storm Survey found scattered trees down.

Thunderstorm Wind, Allegheny

When
June 14, 8:30 PM EST
Where
Allegheny County, 0.87 mi NW of Tarentum
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.610, -79.780

The 991 Call Center reported wires down.

Thunderstorm Wind, Westmoreland

When
June 14, 8:47 PM EST
Where
Westmoreland County, Derry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.330, -79.300

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Westmoreland

When
June 14, 8:48 PM EST
Where
Westmoreland County, North Irwin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.330, -79.700

The 991 Call Center reported trees and wires down.

Flash Flood, Allegheny

When
June 14, 8:49 PM EST to June 15, 5:00 AM EST
Where
Allegheny County, 1.85 mi ENE of Mt Lebanon to 1.79 mi WNW of Brentwood
Cause
Heavy Rain
Property damage
$15,000
Reported by
911 Call Center
Coordinates
40.388, -79.996

The 911 Call Center reported flash flooding with State Routes 51 and 88 closed.

Thunderstorm Wind, Westmoreland

When
June 14, 8:53 PM EST
Where
Westmoreland County, 0.87 mi NE of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.310, -79.540

The 991 Call Center reported trees and power lines down.

Flash Flood, Allegheny

When
June 14, 8:59 PM EST to June 15, 11:30 PM EST
Where
Allegheny County, 0.61 mi SE of Dravosburg to 0.67 mi SE of Dravosburg
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.344, -79.892

The 911 Call Center reported flash flooding with Vehicles stuck flood waters at Washington Avenue and Curry Hollow Road.

Flash Flood, Allegheny

When
June 14, 9:05 PM EST to June 15, 5:00 AM EST
Where
Allegheny County, 0.87 mi SW of Munhall to 1.05 mi SW of Munhall
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.390, -79.930

The 911 Call Center reported flash flooding with East Carson Street flooded and closed at Glass Run Road.

Thunderstorm Wind, Allegheny

When
June 14, 9:15 PM EST
Where
Allegheny County, 0.69 mi N of Dormont
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
40.410, -80.030

The 991 Call Center reported trees and wires down.

Thunderstorm Wind, Washington

When
June 14, 9:15 PM EST
Where
Washington County, 1.26 mi ENE of Westland
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.290, -80.250

The 991 Call Center reported trees and wires down.

Flash Flood, Westmoreland

When
June 14, 9:20 PM EST to June 15, 12:30 AM EST
Where
Westmoreland County, Markvue Manor to 0.11 mi W of Markvue Manor
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.320, -79.770

The 991 Call Center reported Park Hill Road closed due to flash flooding.

Flash Flood, Westmoreland

When
June 14, 9:25 PM EST to June 15, 6:30 AM EST
Where
Westmoreland County, Paulton to 0.4 mi SSE of Paulton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
40.570, -79.580

The 991 Call Center reported Route 66 and Route 819 closed due to flash flooding.

Thunderstorm Wind, Washington

When
June 14, 9:30 PM EST
Where
Washington County, 0.87 mi NE of Bissell
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.030, -80.120

The 991 Call Center reported trees and wires down.

Flash Flood, Mercer

When
June 14, 9:40 PM EST to June 15, 3:30 AM EST
Where
Mercer County, 0.86 mi SW of Grove City Arpt to 0.57 mi SSW of Grove City Arpt
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.140, -80.180

The 911 Call Center reported Old Ash Road at Route 208 Closed due to flash flooding.

Flash Flood, Allegheny

When
June 14, 9:41 PM EST to 11:45 PM EST
Where
Allegheny County, 1.47 mi SE of White Oak
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.336, -79.779

The 911 Call Center reported flash flooding with Colonial Manor Road closed at Parker Drive.

Thunderstorm Wind, Fayette

When
June 14, 9:56 PM EST
Where
Fayette County, Leckrone
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
39.870, -79.880

The 991 Call Center reported numerous trees down.

Flash Flood, Allegheny

When
June 14, 10:00 PM EST to 11:30 PM EST
Where
Allegheny County, 0.97 mi W of Bairdford to 0.74 mi WSW of Bairdford
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.628, -79.888

The 911 Call Center reported flash flooding near Baileys Run Road and Spruce Lane.

Flash Flood, Allegheny

When
June 14, 10:15 PM EST to 11:30 PM EST
Where
Allegheny County, 0.64 mi NE of Harwick to 0.72 mi NE of Harwick
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.577, -79.793

The 911 Call Center reported flash flooding with Peachtree Lane at Butler Logan Road closed.

Flash Flood, Allegheny

When
June 14, 10:22 PM EST to June 15, 1:45 AM EST
Where
Allegheny County, 0.58 mi NW of Willock to 0.49 mi NW of Willock
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.357, -79.957

A trained spotter reported flash flooding with Willett Road and Streets Run Road closed due to flooding.

Flash Flood, Indiana

When
June 14, 11:45 PM EST to June 15, 3:30 AM EST
Where
Indiana County, 2.1 mi W of Strangford to 1.34 mi W of Strangford
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.430, -79.260

The 911 Call Center reported flash flooding with numerous roads closed.

Flash Flood, Beaver

When
June 15, 12:12 AM EST to 3:15 AM EST
Where
Beaver County, 1.68 mi NE of Blackhawk to 1.55 mi ENE of Blackhawk
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.735, -80.425

The 911 Call Center reported flash flooding with Dehaven Road closed.

Flash Flood, Beaver

When
June 15, 12:13 AM EST to 3:30 AM EST
Where
Beaver County, Darlington to 0.41 mi SSW of Darlington
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.820, -80.420

The 911 Call Center reported flash flooding with Haney Road at State Route 551 closed.

Flash Flood, Butler

When
June 15, 12:30 AM EST to 3:45 AM EST
Where
Butler County, 1.14 mi N of Jacksville to 0.82 mi NNE of Jacksville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Social Media
Coordinates
41.036, -80.118

The public reported Slippery Rock Creek was out of its banks along the Slippery Rock Camp Ground.

Flash Flood, Armstrong

When
June 15, 1:10 AM EST to 2:15 AM EST
Where
Armstrong County, 0.68 mi SSE of Craigsville to 0.73 mi SSE of Craigsville
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.841, -79.644

The 911 Call Center reported flash flooding with Ambulance stuck in high water on the flooded roadway. Crew was eventually able to exit the vehicle.

Flash Flood, Westmoreland

When
June 15, 1:45 AM EST to 4:00 AM EST
Where
Westmoreland County, 0.89 mi ESE of South Greensburg to 0.48 mi ESE of South Greensburg
Cause
Heavy Rain
Property damage
$3,000
Reported by
911 Call Center
Coordinates
40.277, -79.514

The 911 Call Center reported a vehicle stuck in a roadway due to flash flooding.

Flash Flood, Westmoreland

When
June 15, 1:46 AM EST to 7:00 AM EST
Where
Westmoreland County, 0.61 mi SSE of Youndwood to 0.81 mi S of Youndwood
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.242, -79.577

The 911 Call Center reported flooding in Youngwood.

Flash Flood, Westmoreland

When
June 15, 1:46 AM EST to 4:00 AM EST
Where
Westmoreland County, 2.24 mi SSW of Buttermilk Falls to 1.91 mi S of Buttermilk Falls
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.238, -79.289

The 911 Call Center reported Darlington Road closed due to flash flooding.

Flash Flood, Westmoreland

When
June 15, 2:00 AM EST to 7:00 AM EST
Where
Westmoreland County, 0.87 mi SW of Kingston to 0.5 mi SW of Kingston
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.290, -79.340

Flash flooding left debris on State Route 30, PENNDOT using snow plows to remove.

Flash Flood, Westmoreland

When
June 15, 2:01 AM EST to 7:00 AM EST
Where
Westmoreland County, 0.42 mi S of Carbon to 1.19 mi SSW of Carbon
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.274, -79.569

The 911 Call Center reported 2 occupied vehicles stuck in water along Willow Crossing Road and State Route 119.

Flash Flood, Allegheny

When
June 15, 3:50 AM EST to 5:00 AM EST
Where
Allegheny County, 1.19 mi WSW of Tarentum to 0.43 mi NNE of Tarentum Remich Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.591, -79.789

The 911 Call Center reported Days Run Road and Baileys Run Road closed due to flash flooding.

Flash Flood, Westmoreland

When
June 15, 3:53 AM EST to 7:00 AM EST
Where
Westmoreland County, 0.69 mi S of Loyalhanna to 0.68 mi SSE of Latrobe
Cause
Heavy Rain
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.310, -79.380

The 911 Call Center reported State Route 982 closed between U.S. 30 and Mission Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585251, 585237, 585238, 585239, 585250, 585127, 585253, 585255, 585240, 585246, 585241, 585242, 585249, 585248, 585264, 585265, 585119, 585266, 585121, 585122, 585247, 585262, 585257, 585259, 585263, 585261, 585123, 585252, 585124, 585125, 585126, 585148, 585129, 585132, 585139, 585146, 585236, 585231, 585232, 585233, and more.